My pdoc upped my Effexor ER from 150mg once a day to 225mg once a day. I also take 300mg Wellbutrin XL at the same time in the morning. Today was my first day of the higher Effexor dose and my hands were shaking so badly I had to take 0.5 klonopin and 900mg Gabapentin. I feel better now and quite cheerful but I am freaking out that 225mg might be too high of a dose especially since I am taking it with Wellbutrin. I wonder what that combo is doing to my nervous system. I realize it will take weeks to see if it works... we have to find a solution to help me out of this major depressive episode so if I have to follow this protocol. Anyone have experience with this? Anyone on both these meds? Please let me know how it is working for you. I have bipolar 2 but also major depressive episodes. I take lithium and seroquel at night for that. Thank you!!!
Hi, giant! Bumping up a dosage ~ even by 75mg ~ will cause side effects for some people and this is "normal" and occurs most often in people who had side effects when initiating therapy.
The good news is that they usually only last a few days to a week or so. You will feel better each day!
I wouldn't be too concerned about the combination you're taking because the interactions that could occur are between drugs you're already taking and your symptoms now are not likely to be caused by too high a dosage.
I'd try to avoid using the benzodiazepine as much as possible because extended use can actually cause depression, anxiety, sleep disturbances, and memory loss.
Although $$$$$ prohibitive, have you ever tried Latuda for Bipolar depression?
Best regards, Wildcat
- Effexor Drug Information
- Effexor XR Drug Information
- Wellbutrin Drug Information
- Wellbutrin XL Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 May 2018 • 11 answers
Updated 12 Jan 2019 • 4 answers
Updated 13 Jul 2016 • 3 answers
Updated 11 Dec 2016 • 1 answer
Updated 27 Apr 2017 • 1 answer